This was our second year at Walt Disney World during the 50th anniversary celebration, and our second time using the new Disney Genie+ system. Some of the decorations and photo filters will expire in a few months, as the parks return to pre-anniversary operations.
At 7am, we chose Haunted Mansion for our first Lighting Lane of the day for 9:40am. Park hours were 9am-11pm, and because we were staying at the WDW Caribbean Beach Resort, we were able to enter Tomorrowland/Fantasyland at 8:30am. Using Park Hopper, we visited Magic Kingdom over two days, but the combination also gives an idea of what a family could tackle with one day in the park.
Day 1: Morning at Magic Kingdom
7:45am Arrived at bus stop at Caribbean Beach resort (bus pick-up was at 7:50am)
8:15am Arrived at Magic Kingdom Entrance
8:30am Rope drop at Tomorrowland Entrance
8:40am Astro Orbiter
8:50am Tomorrowland Speedway– what would have been a 10-minute wait was a 20-minute wait due to a car leaving the track.
9:15am Dumbo the Flying Elephant (10-minute wait)
9:40am (LL) Haunted Mansion (Wait without LL would have been 35 minutes)
10:10am (LL) Pirates of the Caribbean (Wait without LL would have been 30 minutes)
10:30am Mickey Pretzels from Frontierland Kiosk and a character Cavalcade
10:45am (LL) Aladdin’s Magic Carpet Ride (without LL the wait would have been 25 minutes)
*Our main goal for the afternoon was to ride Test Track at Epcot, so after checking in for Aladdin we chose a 2:30pm LL
11:00am Walt Disney’s Enchanted Tiki Room
11:30am Walked around Swiss Family Robinson Treehouse
At noon we left Magic Kingdom on the Express Monorail to the Transportation Center. Somehow our brains reverted back to pre-2020 and forgot that we couldn’t hop to Epcot until 2pm. There are a lot of checks in place to help avoid this at other parks; the buses don’t leave to park hop until 1pm, and Disney Genie+ doesn’t allow you to make new Lighting Lane reservations before 2pm.
We decided with an hour to kill the best choice was to hop off the monorail and into the Polynesian Resort for drinks at the Tambu Lounge bar and then grab a Kona coffee. While it wasn’t planned, we were reminded how useful it is to take a break from a full day in the parks. With easy access to the monorail, it’s nice to reset in one of the lounges or restaurants at Contemporary, Polynesian, or the Grand Floridian resorts. It gave us an opportunity to sit and plan our day better knowing what we had accomplished and to play with the filters on the My Disney Experience App, which are included with Memory Maker.
Day 2: Evening at Magic Kingdom
2:30pm Arrived at Epcot and rode Big Thunder Mountain LL (Standby would have been 30 minutes
3:00pm Rode the Walt Disney World Railroad from Frontierland to Fantasyland, where we purchased treats from the Big Top Treats.
3:30pm It’s a Small World LL (standby would have been 30 minutes)
4:00pm Mickey’s Philharmagic (10-minute wait)
4:30pm Buzz Lightyear’s Space Ranger Spin LL (Standby would have been 35 minutes)
4:45pm Popcorn in Tomorrowland and Monsters, Inc. Laugh Floor (10-minute wait as the previous show was finishing)
5:15pm Carousel of Progress (no wait)
5:45pm Mad Hatter’s Teacups (10-minute wait)
6pm Prince Charming’s Regal Carrousel (10-minute wait)
6:20pm Photos in front of Cinderella’s Royal Palace.
6:40pm Reserved dining at Jungle Navigation Skipper Co. Canteen
7:45pm After leaving dinner, we found the space in front of the Castle just as congested as some of the nights around the holidays. The crowds were a combination of the next night’s park closure for a special event, and the standard “Monday Magic Kingdom madness” (many families choose the most iconic park for the first day of their week-long vacation). After much being shuffled through sidewalk closures, we were able to find a spot near the Tomorrowland Terrace to watch the 8pm Disney Enchantment (showing through April 1, 2023.)
8:30pm Adventures of Winnie the Pooh LL (Standby would have been 30 minutes)
8:45pm Under the Sea: The Journey of the Little Mermaid (no wait) and photos near The Beast’s Castle
9:00pm 7 Dwarfs Mine Train LL (we purchased $10/each LL earlier in the day- standby would have been 60 minutes)
9:30pm Space Mountain LL (standby would have been 30 minutes)
Was Genie+ worth it? At Magic Kingdom you wouldn’t be able to do all of the most popular rides with Genie+, because they “sell out” early in the day. Choose your top ride first, then continue to save smaller bits of time on other rides throughout the day. There are plenty of great ways to fill time with shows and attractions that don’t use LL (think the Country Bears and Tom Sawyer’s Island) and those can fill the time between your Lightning Lanes. Magic Kingdom has the most attractions available on Lightning Lane, so the $15-$20 per person is well worth the cost. In this 2023 example, we were able to save over three hours of waiting in line at Magic Kingdom.